| Model Number |
38270 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
04/23/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Date of event was approximated to (b)(6) 2018 based on aware date and occurrences of previous referenced events.Device evaluated by manufacturer: returned product to boston scientific consisted of an imager diagnostic catheter in the sterile pouch.It was reported that the device tip was broken intentionally by the customer.The device was examined for damage or any irregularities.The device showed multiple areas of bends/kinks.The kinks that were noticed on the device were due to the shipment of the device in the folded manner.It was noticed inside of the sterile pouch that the tip was separated from the shaft.Inspection of the remainder of the device, apart from the observed damage revealed no damage or irregularities.The complaint stated that the physician broke the tip to prove the fragility of the tip; however it is not possible to determine how much force the physician used to break the tip and no way of determining how that would compare to the device design force specification.
Event or Problem Description
The hospital previously experienced tip detachments with three 5fr imager ii angiographic catheters captured within manufacturer report #s 2134265-2018-03728, 2134265-2018-04054, and 2134265-2018-04096.The physician and his team took this 5fr imager ii angiographic catheter of the same batch and purposely broke the tip of the catheter to prove the fragility of the device.The catheter was not used on a patient.This event is associated with previously reported field action (b)(4) with product being removed from the field.